What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 23, 6:25 AM MST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 23, 6:25 AM MST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
725 AM MDT Wed Mar 23 2022
.UPDATE...
Issued at 722 AM MDT Wed Mar 23 2022
Latest guidance increased winds across most of the area,
especially over the San Luis Valley. Updated the grids and
expanded the High Wind Warning to encompass the entire SLV, with
gusts up to about 50 knots expected this afternoon.
&&
.SHORT TERM...(Today and tonight)
Issued at 356 AM MDT Wed Mar 23 2022
Key Messages:
1)Strong winds today, with gusts up to around 70 mph possible
Additional energy originating from the upper-level low near our area
will pass over today, resulting in increased winds aloft. With
daytime mixing and downward forcing on the back side leading to
strong surface winds across the plains this afternoon. Latest
guidance has been coming in stronger tonight, and have increased
potential gusts accordingly. Main areas of concern will be parts of
our plains influenced by orographic features and enhanced
downsloping off of the Palmer Divide. Sustained winds of 30 mph or
more are expected across the plains starting around midday, and
regular gusts up to 50-55 mph. The strongest gusts, namely over
parts of El Paso, Pueblo, and Crowley Counties could reach upwards
of 70 mph. As such, have upgraded previous highlight to a High Wind
Warning for the aforementioned Counties, also adding Otero, Bent,
and western Kiowa. As the main energy from upper-level forcing moves
away from our area, the strongest gusts should cease, although gusty
winds still close to criteria will persist until late afternoon,
early-evening.
Additionally, today will be warm and dry, with RH values along I-25
hovering near Red Flag criteria, or just below it in places. That,
along with the strong winds, would normally be a clear case for fire
weather concerns. However, RH is somewhat marginal, and thresholds
are really only met in and around parts of Pueblo County for a few
short hours this afternoon. This, along with ample recent
precipitation causing wet fuels, mitigates the concern, and as such
no fire weather highlights have been hoisted at this time.
Otherwise, warming temps and clearing skies will dominate the day,
with highs expected to climb into the mid-50s over the plains, and
high-40s elsewhere. Winds will wane quickly after sunset, with lows
in the mid-20s over the plains and teens over the valleys.
.LONG TERM...(Thursday through Tuesday)
Issued at 356 AM MDT Wed Mar 23 2022
Key Messages:
1) Spotty near critical fire weather conditions are possible
Thursday across parts of the plains.
3) Above normal temperatures return to southern Colorado Thursday
and continue into the weekend and early next week, with 80 degree
weather appearing likely across the plains Sunday and Monday.
By Thursday, the large upper level low will continue to the east
with the air mass continuing to warm. No real big changes to the
forecast high on Thursday, with upper 50s to low 60s expected across
the mountain valleys and 60s to around 70 over the plains. Do note
some weak moist advection on this day, though daytime mixing should
help to offset this trend, especially where snow is limited. This
will allow RH values to fall just under 15 percent in spots across
the plains Thursday afternoon, while some gustier winds develop.
Similar to today, the current snow on the ground will be a limiting
factor for any widespread fire weather concerns, with any headlines
not warranted at this time.
The warming trend continues into the weekend, though a weak front
will bring some slight cooling on Friday. Do expect above normal
temps during this period though, especially Saturday through Monday.
700mb temps still expected to increase during this period, and would
support rather warm temps. 80 degree weather is appearing likely by
Sunday, and still expect this warmth to be possible on Saturday.
Some guidance is even showing upper 80s over parts of the eastern
plains on Sunday and Monday, though did not go this high at this
time. While ridge builds overhead and warmth builds with 700mb temps
approaching 10C, guidance is hinting at some possible cloudier
skies. So, do have low 80s across the plains, but will continue to
keep an eye on later trends. A return to some cooler and possibly
more active weather is possible by very late in the period, though
confidence remains low at this time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 722 AM MDT Wed Mar 23 2022
VFR conditions generally expected across KALS, KCOS, and KPUB over
the next 24 hours with decreasing cloud cover. The main weather
concern for today will be strong winds across the plains. KALS will
experience NW gusts up to around 50 knots through sunset. KCOS
and KPUB will see stronger north winds, gusting potentially in
excess of 55 to 60 knots, until after 00Z this evening, after
which winds will quickly decrease and become more diurnal through
the end of the forecast period.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 5 PM MDT this afternoon for COZ069>071-
084>086-089-093-095-097.
&&
UPDATE...GARBEROGLIO
SHORT TERM...GARBEROGLIO
LONG TERM...RODRIGUEZ
AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 23, 3:38 AM MST, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
438 AM MDT Wed Mar 23 2022
COZ058>089-093>099-241045-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
438 AM MDT Wed Mar 23 2022
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Today and Tonight
Strong north winds, gusting up to 50 mph, will be possible today
across the I-25 corridor and eastern plains. Isolated, stronger
wind gusts up to 70 mph will be possible for a few hours this
afternoon across northern I-25 and the adjacent plains.
Spotty critical fire weather conditions are possible across
eastern Fremont, southern El Paso, and Pueblo counties this
afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Spotty near critical fire weather conditions are possible across
parts of the plains Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
Weather spotters will not be needed today or tonight.
GARBEROGLIO/RODRIGUEZ
In the hours before
Local storm report, Mar 23, 7:23 AM MST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
823 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HEAVY SNOW 5 SSE ROSITA 38.03N 105.31W
03/23/2022 M0.5 INCH CUSTER CO TRAINED SPOTTER
TOTAL ACCUMULATION OF SNOW OVER 3 DAY PERIOD
7 INCHES. 21 DEG F, CLEAR SKIES.
&&Local storm report, Mar 23, 9:25 AM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1025 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST 3 ENE FALCON 38.95N 104.57W
03/23/2022 M55 MPH EL PASO CO ASOS
ASOS STATION KFLY FALCON AIRPORT.
&&Local storm report, Mar 23, 9:30 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1030 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST 7 N BLACK FOREST 39.12N 104.69W
03/23/2022 M52 MPH EL PASO CO MESONET
MESONET STATION CW3702 BLACK FOREST.
&&Local storm report, Mar 23, 10:03 AM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM NON-TSTM WND GST 4 S CHERAW 38.05N 103.52W
03/23/2022 M53 MPH OTERO CO ASOS
ASOS STATION KLHX LA JUNTA AIRPORT.
&&Local storm report, Mar 23, 10:04 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1104 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM NON-TSTM WND GST 5 NE BLENDE 38.28N 104.50W
03/23/2022 M52 MPH PUEBLO CO AWOS
AWOS STATION KPUB PUEBLO AIRPORT.
&&Local storm report, Mar 23, 10:05 AM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1105 AM MDT WED MAR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM NON-TSTM WND GST 5 WSW FALCON 38.91N 104.70W
03/23/2022 M51 MPH EL PASO CO MESONET
MESONET STATION DW0602 COLORADO SPRINGS.
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1017516, 1017517, 1017514, 1017521, 1017518, 1017513, 1017520, 1017519, 1017515.